MAUDE Adverse Event Report: ABBOTT VASCULAR XACT CAROTID; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR XACT CAROTID; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number 82086-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Syncope (1610); Transient Ischemic Attack (2109)
Date of Event 07/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for evaluation.The lot history record (lhr) for this product could not be reviewed and a similar incident query could not be performed because the product was not returned for evaluation and the lot number was not reported.The reported patient effects of transient ischemic attacks (tias) and syncope are listed in the xact instruction for use adverse events as potentially associated with carotid stents and embolic protection systems.Based on the information provided, a conclusive cause for the reported stent fracture and subsequent patient effects could not be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Na.
 
Event or Problem Description
It was reported that on (b)(6) 2018, an xact stent was successfully implanted, without any device issues, in the right internal carotid, across a bifurcation.On (b)(6) 2019, the patient presented with transient ischemic symptoms and syncope.Imaging was performed and the xact stent had partially fractured.The physician is unsure if the tia symptoms and syncope are related to the xact stent or if they are related to the patient's pre-existing atrial fibrillation.There was still good blood flow through the stent so no treatment was deemed necessary.The event did not required hospitalization and no treatment was provided.No additional information was provided regarding this issue.

Brand Name
XACT CAROTID
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8876165
Report Number2024168-2019-10689
Device Sequence Number2389973
Product Code NIM
UDI-Device Identifier08717648010224
UDI-Public08717648010224
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number82086-01
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2019
Initial Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;